> Headaches, the cause may be the abuse of prescription painkillers

As if to say.. the one recurring phrase such as “I have a headache, do you have something for me..”, it should not be for their own good.

To launch the alarm is the National Institute for Health and Clinical Excellence (Nice) in the United Kingdom, which has prepared the first “guidelines for the treatment of headache“.

The problem, say the researchers, is represented by the type of headache. The experts have identified more than 150, grouped according to theò in 12 classes.

In summary, the researchers – led by Martin Underwood, physician, and professor of the Warwick Medical School – they say that painkillers lose their effectiveness if used to reduce persistent headache or migraines prolonged in time.

The common counter products such as aspirin, paracetamol and ibuprofen are fine for occasional headaches, but the use of them for “più of the 10 or 15 days per month può cause of headache from excessive use of drugs, debilitating illness and preventable”.

The risk is that you istauri a vicious circle whereby the increase of the pain or in the number of attacks corresponds to an increase of the dosage.

Among those who suffer from recurrent headaches, and one out of 50 may suffer as a result of an exaggerated use of painkillers.

it is therefore important to understand which type of headache you suffer, the occasional use of a pain reliever for attacks occasional no door problems, but if the headache is recurrent, explain the researchers, is advisable to consult a medical expert in which to locate the possible alternatives.

Similar post:  What is Drug Rehab 12-Step anyway?

“we Hope that this will helpà doctors and other health care professionals – explained Underwood in the comment on its guidelines, to properly diagnose the type of disorder, headaches, and better recognize patients in whom the headaches can be caused by their excessive dependence on drugs”.

Migraine, diet and headaches

Constipation: causes, symptoms and remedies

Cystitis: causes, symptoms and treatment

21 September 2012